Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the vanishing of $ {\rm Ext}$


Author: Mark Ramras
Journal: Proc. Amer. Math. Soc. 27 (1971), 457-462
MSC: Primary 13.40
MathSciNet review: 0284427
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we exhibit certain modules $ A$ over a commutative noetherian local ring $ (R,\mathfrak{M})$ which test projective dimension of finitely generated modules in the following sense: if $ {\operatorname{Ext} ^j}(M,A) = 0$ for all $ j \geqq i$, then pd $ M < i$.

We also show that the module $ \mathfrak{M}$ tests in a stronger way: if $ {\operatorname{Ext} ^i}(M,\mathfrak{M}) = 0$, then pd $ M < i$.

In conclusion we show that if $ (R,\mathfrak{M})$ is artin, then $ R$ is self-injective if and only if $ {\operatorname{Ext} ^1}(R/{\mathfrak{M}^n},R) = 0$, where the index of nilpotence of $ \mathfrak{M}$ is $ n + 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.40

Retrieve articles in all journals with MSC: 13.40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0284427-9
PII: S 0002-9939(1971)0284427-9
Keywords: Projective dimension, Ext, commutative noetherian local ring, length of a module, artin local ring, socle
Article copyright: © Copyright 1971 American Mathematical Society